New results

After starting Levo 3 weeks ago I still feel awful, really tired, sleep a lot and have brain fog. I went back to my GP yesterday here are my new results

On 10/08/2016 my tsh was 21.88


TSH 9.9 (0.4 -4.5)

Vit d 49.2 (50-250)

Folate 9.1 (3-197)

Ferritin 77 (11-307)

GP didn't test my b12 because he said it would be in the 1000s had one injection 27/4/2016 when my b12 was 113 and second injection 3 weeks ago.

Can someone please explain today's results before I go back and see my GP for his advice. I am still tired and have bad brain fog

Thanks for any help

19 Replies

  • MzChappers,

    I too am relatively new to all this and will not be much use to you but would say your TSH is still too high as is mine ...

    Some one will be along shortly I am help you make sense of all the numbers

    Good luck on your journey :)

    Kind Regards


  • How much Levo? Normal starting dose 50mcg which should be increased after some weeks?

    An endo professor (treating hypo patients for 40 years): an otherwise healthy patient two first weeks 50mcg, the next two 75mcg and from then on 100 mcg. First control bloods after two or three months.

    Read p. 26:

  • Yes 50mcg

    Just want to know abit more before I see my GP again and just want to know how long before I might feel abit better" some days I just feel like someone's hoovered the life out of me and I can't keep my eyes open

  • Oh good grief MzChapperz your doctor is a pillock!

    Your B12 was 113 in April, you had one injection, and your second injection was in August. Has he got **** for brains? My friend's low B12 was treated by giving 6 injections during the first fortnight, followed by one injection every three months now for life. Arm yourself with knowledge from the PA forum on HU and talk some sense into your GP or see a different one before he does you any more harm.

    It takes a while for you to feel better after starting Levo, it's not a quick fix. Your TSH is going the right way. Your GP should have increased your levo by 25mcg and should retest again in 6 weeks.

    As for your vitamins and minerals, Vit D needs to come up to 100-150. Supplement with D3, 5,000iu for a couple of months then reduce to 5,000iu on alternate days. Retest after 6 months then aim to keep the level between 100-150.

    When taking D3 you need to take K2-MK7. Vit D aids absorption of calcium from food and K2 directs it to bones and teeth rather than arteries and soft tissues. Magnesium is another cofactor needed when taking Vit D.

    Folate needs to be at least half way through range (that's a very wide range, can you double check it). When taking B12 we also need a B Complex to balance the B vits. Thorne Basic B or Jarrows B Right both contain 400mcg methylfolate which will help increase your folate level.

    Ferritin needs to be half way through range. Ferrous Fumarate or Ferrous Sulphate, available from Amazon, one tablet twice daily taken with 1000mg Vit C to aid absorption and help prevent constipation. If you find that causes tummy upset or constipation then try Iron Bisglycinate which is more gentle. Always take iron four hours away from thyroid meds.

  • Thanks for advice. I was first told I would need 3 b12 in a week and then one every 3 months which was quickly changed to 1 and then one every 3 months because my iron levels were fine. GP and nurse said I would only need the loading injections if my iron levels were low

  • I don't know about not needing loading injections and iron levels. I think it's something you would get answered on the PA forum.

  • MzChapperz - Doctors are very misguided in thinking that you are only B12 Deficient in the presence of Iron Anaemia. This is not the case.

    The above link takes you to the Dutch website and many interesting topics in English.

    Also the UK Guidelines state that treatment should be based on symptoms in conjunction with the blood test - not on the blood test alone.

  • Well, your TSH is still too high. Hopefully, your doctor will see that, and give you an increase of 25 mcg - that is the maximum increase possible without stressing your body.

    What he will probably not realise is that your vit d, ferritin and folate are sub-optimal. Vit D and ferritin should both be up around 100.

    When taking iron, you should also take vit C to help with absorption. And when taking vit D3, you should take vit K2, to direct the increased calcium into the bones and teeth, rather than the tissues.

    As you are having vit B12 injections, are you also taking a B complex? This is necessary, because the Bs all work together, and need to be balanced. If you get one with a decent amount of methylfolate, it will bring your folate up. :)

  • Thank you. To be clear what would you recommend I buy to enable me to feel better

  • I can only advise you on the vit B12. You need 5000 mcg sublingual methylcobalamin daily for a few months, and then go down to a maintenance dose of 1000mcg daily. Good brands are Jarrows and Solgar. You can find them on Amazon.

    With that, you need to take a B complex, as I said, and a good one is Thorne's.

    For the vit d3, you need about 20000 mcg daily for a few months. But I can't recommend a brand. The vit K2 should be type MK 7. But, again, I can't recommend a specific brand.

    For the iron, ferous fumerate, that's all I know. But, if you post another question, asking just that, someone will help you.

  • Is the b12 on top of my injections? X

  • Mr Chappers -am going ti comflict am afraid. The vitB12 deficiency research advises against B12 Methycolabimin tablet supplementation if on iinjections. They've found that all the tablets do is increase the blood levels of B12 but it does nit improve the symptoms therefore injections are best. You should stick to your injections but you should be also taking a B Complex with folate in it.

    Re your TSH -it is far too high so you will need an increase without doubt. And as others have already said you need your vitamin D level bringing up much higher. All these deficiencies cause fatigue! You must feel rubbish poor you! Hope you feel better as the levels are rbiught up.

    By the way have you been tested for coeliacs? Your GP shiuld do this as a precaution.

  • Conflict away! lol I forgot that MzChapperz was having injections at the time of writing that. Everyone seemed to be low on B12, yesterday! And I was just writing on auto-pilote!

    But, MzChapperz, I do not think your B12 injections are frequent enough!

  • 😊😊 well Greygoose am normally on auto pilot these you have my sympathy...there does indeed seem to be a lot of B12 deficiency around!! ..

    .and Im still cursing the keypad on my tablet as it does like to interfere despite my best efforts to stop it....oh for an ordinary keyboard! Lol...

  • Thankfully, my keyboard on my PC just makes suggestions, and then shruggs its shoulders and lets me get on with it. I make quite enough mistakes on my own, without a backseat keyboard butting in!

    Yes, there is a lot of B12 deficiency around, it goes with the hypo. :)

  • Haha-mines a definite rogue! Yesterday I sent a friend an email & forgot to check it -I was so shocked to see the mass of alterations it had made -it was almost unreadable . Luckily my friend thought it was really funny!!! Lol...xx

  • lol

  • Thanks so much for you help

  • You should be on the correct protocol for B12 injections. If you have neurological symptoms then it should be every other day until symptoms subside. The Guidelines in the NHS are three-monthly thereafter. This is not enough for many people and you should be able to ask for more regular ones after the loading doses. Go over to the PAS - Pernicious Anaemia Forum - PASadmin and have a good read. VERY good advice there - and you will learn loads.

    As greygoose has suggested you need OPTIMAL vitamins and minerals for the T4 to convert into the ACTIVE T3 in the body.

You may also like...